MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-XT
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Incomplete Coaptation (2507)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was discussed of needed, the transeptal would need to be potentially positioned in the amplatzer device, after several attempts a transeptal puncture was achieved posterior to the amplatzer device, and a measurement of 4.3cm above the valve plane was noted.Upon insertion of the sgc and cds, and steering down to the valve, in order to achieve perpendicularity, gaining height was needed.(p) knob was applied and adjustment of (m) knob was done to gain adequate height to position clip above the level of the leaflets.Upon crossing the valve after correct arm orientation was achieved via 3d enface view and lvot view, a grasp was made and successfully deployed, after thorough leaflet assessment, on the medial aspect of the a2/p2 portion of the valve, with some reduction in mr grade to 3+ down from 4+ initially.A mean gradient of 2mmhg was noted, the v wave was lowered to 40mmhg,.There was still mr lateral to the clip and the team discussed the risks/benefits of adding a 2nd clip lateral to the 1st.A 2nd xtw was directed and the same maneuvers were done to successfully grasp the lateral portion of the leaflets, after a thorough leaflet assessment.Upon deployment of the clip due to height issues the clip was deployed per the ifu and the clip was free from the delivery system.However, the shaft of the delivery system was still in contact with the successfully deployed clip.A unstraddle of the cds was done to attempt to create space from the clip and a slight removal of (m) knob was also done, at that point the cds shaft was interacting with the clip and then it was observed under flouro and echo that there was an slda of the anterior leaflet.A 3rd clip was steered down to attempt to stabilizer the slda clip #2.After successful attempt to grasp the leaflets with the 3rd clip and a thorough leaflet assessment was done, it was deployed per the ifu, and the cds was removed out of the la.After that was pulled into the sgc, and access was maintained in the la, it was noted that the 3rd clip was now moving in tandem with the slda clip and was indeed an additional slda off the anterior leaflet.The 1st clip remained intact and had adequate leaflets in both arms.4+ mr was present with a gradient of 3mmhg, and v wave was 50mmhg, better than baseline.It was decided to abort the procedure and see how the patient was after anesthesia.Hemostasis was achieved in the groin and pt was moved to cardiac icu for further evaluation.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported difficult positioning was due to patient condition.The cause of the reported slda was unable to be determined.The reported unchanged mr seems to be related to the reported slda.The reported patient effect of mitral regurgitation, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.The reported serious injury/ illness/ impairment was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a mitraclip procedure was performed to treat functional mitral regurgitation (mr) grade 4+.The patient had a pre-existing non-abbott left atrial appendage occlusion device and a pre-existing amplatzer septal occlusion device.After several attempts, a transeptal puncture was achieved posterior to the amplatzer, with the puncture height measured at 4.3 cm above the valve plane.Following this, the sgc and cds were introduced, and additional height was required to achieve perpendicularity to the mitral valve; this was accomplished using the posterior (p) knob and adjustments to the medial (m) knob to adequately position the clip above the leaflet level.Once proper arm orientation was confirmed using 3d en face and lvot views, a first clip was successfully grasped and deployed on the medial a2/p2 segment, reducing the mitral regurgitation from 4+ to 3+ with a mean gradient of 2 mmhg and reduction of the v-wave to 40 mmhg.Because residual lateral mr persisted, the team proceeded with a second xtw clip positioned lateral to the first.Although leaflet grasping and assessment were satisfactory, the second clip encountered deployment difficulties related to insufficient height, and while the clip released appropriately per the ifu, the cds shaft remained in contact with the newly deployed clip.Efforts to unstraddle the cds and adjust the m knob were made; however, interaction between the cds shaft and the device resulted in a single-leaflet device attachment (slda) of the anterior leaflet, confirmed by fluoroscopy and echocardiography.A third clip was then advanced in an effort to stabilize the slda clip.After successful leaflet grasping and thorough assessment, the third clip was deployed per the ifu, and the cds was withdrawn into the sgc while maintaining left atrial access.Shortly afterward, it became apparent that the third clip was now moving in tandem with the slda clip, indicating a second slda involving the anterior leaflet, while the first clip remained well-positioned with durable leaflet insertion.At this stage, the patient exhibited recurrent 4+ mr with a mean gradient of 3 mmhg and a v-wave of 50 mmhg, which, while improved from baseline, represented a significant residual lesion.Given multiple device-related complications¿specifically slda of both the second and third clips¿and persistent severe mr, the team elected to abort the procedure and assess the patient following anesthesia recovery.Hemostasis was obtained at the groin access site, and the patient was transferred to the cardiac icu for ongoing evaluation.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL NORTHPOINT REG 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23811900
Report Number2135147-2025-07394
Device Sequence Number15380303
Product Code NKM
UDI-Device Identifier05415067037404
UDI-Public(01)05415067037404(17)260709(10)50709A1059
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Model NumberCDS0706-XT
Device Catalogue NumberCDS0706-XT
Device Lot Number50709A1059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight85 KG